October  2021, 41(10): 4959-4985. doi: 10.3934/dcds.2021064

Asymptotic speed of spread for a nonlocal evolutionary-epidemic system

1. 

Univ. Bordeaux, IMB, UMR 5251, F-33400 Talence, France

2. 

CNRS, IMB, UMR 5251, F-33400 Talence, France

3. 

Normandie Univ, UNIHAVRE, LMAH, FR-CNRS-3335, ISCN, 76600 Le Havre, France

* Corresponding author: Jean-Baptiste Burie

Received  October 2020 Revised  February 2021 Published  October 2021 Early access  March 2021

We investigate spreading properties of solutions for a spatially distributed system of equations modelling the evolutionary epidemiology of plant-pathogen interactions. In this work the mutation process is described using a non-local convolution operator in the phenotype space. Initially equipped with a localized amount of infection, we prove that spreading occurs with a definite spreading speed that coincides with the minimal speed of the travelling wave solutions discussed in [1]. Moreover, the solution of the Cauchy problem asymptotically converges to some specific function for which the moving frame variable and the phenotype one are separated.

Citation: Lara Abi Rizk, Jean-Baptiste Burie, Arnaud Ducrot. Asymptotic speed of spread for a nonlocal evolutionary-epidemic system. Discrete & Continuous Dynamical Systems, 2021, 41 (10) : 4959-4985. doi: 10.3934/dcds.2021064
References:
[1]

L. Abi Rizk, J. -B. Burie and A. Ducrot, Travelling wave solutions for a non-local evolutionary-epidemic system, J. Differential Equations, 267 (2019), 1467-1509. doi: 10.1016/j. jde. 2019.02.012.  Google Scholar

[2]

O. Diekmann, Run for your life. A note on the asymptotic speed of propagation of an epidemic, J. Differential Equations, 33 (1979), 58-73. doi: 10.1016/0022-0396(79)90080-9.  Google Scholar

[3]

R. Djidjou-Demasse, A. Ducrot and F. Fabre, Steady state concentration for a phenotypic structured problem modeling the evolutionary epidemiology of spore producing pathogens, Math. Models Methods Appl. Sci., 27 (2017), 385-426. doi: 10.1142/S0218202517500051.  Google Scholar

[4]

A. Ducrot, Spatial propagation for a two component reaction-diffusion system arising in population dynamics, J. Differential Equations, 260 (2016), 8316-8357. doi: 10.1016/j. jde. 2016.02.023.  Google Scholar

[5]

A DucrotT. GilettiJ.-S. Guo and M. Shimojo, Asymptotic spreading speeds for a predator-prey system with two predators and one prey, Nonlinearity, 34 (2021), 669-705.  doi: 10.1088/1361-6544/abd289.  Google Scholar

[6]

A. Ducrot, T. Giletti and H. Matano, Spreading speeds for multidimensional reaction-diffusion systems of the prey-predator type, Calc. Var. Partial Differential Equations, 58 (2019), Paper No. 137, 34pp. doi: 10.1007/s00526-019-1576-2.  Google Scholar

[7]

A. Ducrot, J. -S. Guo, G. Lin and S. Pan, The spreading speed and the minimal wave speed of a predator-prey system with nonlocal dispersal, Z. Angew. Math. Phys., 70 (2019), Paper No. 146, 25pp. doi: 10.1007/s00033-019-1188-x.  Google Scholar

[8]

L. Girardin, Non-cooperative Fisher-KPP systems: Asymptotic behavior of traveling waves, Math. Models Methods Appl. Sci., 28 (2018), 1067-1104. doi: 10.1142/S0218202518500288.  Google Scholar

[9]

—————, Non-cooperative Fisher-KPP systems: Traveling waves and long-time behavior, Nonlinearity, 31 (2018), 108-164. doi: 10.1088/1361-6544/aa8ca7.  Google Scholar

[10]

G. L. Iacono, F. Van den Bosch and N. Paveley, The evolution of plant pathogens in response to host resistance: factors affecting the gain from deployment of qualitative and quantitative resistance, J. Theo. Biol., 304 (2012), 152-163. doi: 10.1016/j. jtbi. 2012.03.033.  Google Scholar

[11]

Q. Griette and G. Raoul, Existence and qualitative properties of travelling waves for an epidemiological model with mutations, J. Differential Equations, 260 (2016), 7115-7151. doi: 10.1016/j. jde. 2016.01.022.  Google Scholar

[12]

J. -S. Guo, A. A. L. Poh and M. Shimojo, The spreading speed of an SIR epidemic model with nonlocal dispersal, Asymptotic Analysis, 120 (2020), 163-174. doi: 10.3233/ASY-191584.  Google Scholar

[13]

J. K. Hale and P. Waltman, Persistence in infinite-dimensional systems, SIAM J. Math. Anal., 20 (1989), 388-395. doi: 10.1137/0520025.  Google Scholar

[14]

W. -T. Li, W. -B. Xu and L. Zhang, Traveling waves and entire solutions for an epidemic model with asymmetric dispersal, Discrete Contin. Dyn. Syst., 37 (2017), 2483-2512. doi: 10.3934/dcds. 2017107.  Google Scholar

[15]

F. Lutscher, E. Pachepsky and M. A. Lewis, The effect of dispersal patterns on stream populations, SIAM J. Appl. Math., 65 (2005), 1305-1327. doi: 10.1137/S0036139904440400.  Google Scholar

[16]

P. Magal and X. -Q. Zhao, Global attractors and steady states for uniformly persistent dynamical systems, SIAM J. Math. Anal., 37 (2005), 251-275. doi: 10.1137/S0036141003439173.  Google Scholar

[17]

P. Meyer-Nieberg, Banach Lattices, Universitext, Springer-Verlag, Berlin, 1991. doi: 10.1007/978-3-642-76724-1.  Google Scholar

[18]

A. Morris, L. Borger and E. Crooks, Individual variability in dispersal and invasion speed, Mathematics, 7 (2019), p. 795. Google Scholar

[19]

S. Pan, Asymptotic spreading in a Lotka-Volterra predator-prey system, J. Math. Anal. Appl., 407 (2013), 230-236. doi: 10.1016/j. jmaa. 2013.05.031.  Google Scholar

[20]

L. Rimbaud, J. Papaïx, J. -F. Rey, L. G. Barrett and P. H. Thrall, Assessing the durability and efficiency of landscape-based strategies to deploy plant resistance to pathogens, PLOS Computational Biology, 14 (2018), 1-33. Google Scholar

[21]

S. Ruan, Spatial-temporal dynamics in nonlocal epidemiological models, in Mathematics for life science and medicine, Biol. Med. Phys. Biomed. Eng., Springer, Berlin, 2007, 97-122.  Google Scholar

[22]

H. H. Schaefer, Banach Lattices and Positive Operators, Die Grundlehren der mathematischen Wissenschaften, Band 215. Springer-Verlag, New York-Heidelberg, 1974.  Google Scholar

[23]

H. R. Thieme, Uniform persistence and permanence for non-autonomous semiflows in population biology, Math. Biosci., 166 (2000), 173-201. doi: 10.1016/S0025-5564(00)00018-3.  Google Scholar

[24]

—————, Global stability of the endemic equilibrium in infinite dimension: Lyapunov functions and positive operators, J. Differential Equations, 250 (2011), 3772-3801. doi: 10.1016/j. jde. 2011.01.007.  Google Scholar

[25]

Z. -C. Wang and J. Wu, Travelling waves of a diffusive Kermack-McKendrick epidemic model with non-local delayed transmission, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 466 (2010), 237-261. doi: 10.1098/rspa. 2009.0377.  Google Scholar

[26]

C. Wu, The spreading speed for a predator-prey model with one predator and two preys, Appl. Math. Lett., 91 (2019), 9-14. doi: 10.1016/j. aml. 2018.11.022.  Google Scholar

[27]

G. -B. Zhang and X. -Q. Zhao, Propagation phenomena for a two species Lotka-Volterra strong competition system with nonlocal dispersal, Calc. Var., 59 (2019), Paper No. 10, 34 pp. doi: 10.1007/s00526-019-1662-5.  Google Scholar

[28]

M. Zhao, W. Li and Y. Du, The effect of nonlocal reaction in an epidemic model with nonlocal diffusion and free boundaries, Commun. Pure Appl. Anal., 19 (2020), 4599-4620. doi: 10.3934/cpaa. 2020208.  Google Scholar

show all references

References:
[1]

L. Abi Rizk, J. -B. Burie and A. Ducrot, Travelling wave solutions for a non-local evolutionary-epidemic system, J. Differential Equations, 267 (2019), 1467-1509. doi: 10.1016/j. jde. 2019.02.012.  Google Scholar

[2]

O. Diekmann, Run for your life. A note on the asymptotic speed of propagation of an epidemic, J. Differential Equations, 33 (1979), 58-73. doi: 10.1016/0022-0396(79)90080-9.  Google Scholar

[3]

R. Djidjou-Demasse, A. Ducrot and F. Fabre, Steady state concentration for a phenotypic structured problem modeling the evolutionary epidemiology of spore producing pathogens, Math. Models Methods Appl. Sci., 27 (2017), 385-426. doi: 10.1142/S0218202517500051.  Google Scholar

[4]

A. Ducrot, Spatial propagation for a two component reaction-diffusion system arising in population dynamics, J. Differential Equations, 260 (2016), 8316-8357. doi: 10.1016/j. jde. 2016.02.023.  Google Scholar

[5]

A DucrotT. GilettiJ.-S. Guo and M. Shimojo, Asymptotic spreading speeds for a predator-prey system with two predators and one prey, Nonlinearity, 34 (2021), 669-705.  doi: 10.1088/1361-6544/abd289.  Google Scholar

[6]

A. Ducrot, T. Giletti and H. Matano, Spreading speeds for multidimensional reaction-diffusion systems of the prey-predator type, Calc. Var. Partial Differential Equations, 58 (2019), Paper No. 137, 34pp. doi: 10.1007/s00526-019-1576-2.  Google Scholar

[7]

A. Ducrot, J. -S. Guo, G. Lin and S. Pan, The spreading speed and the minimal wave speed of a predator-prey system with nonlocal dispersal, Z. Angew. Math. Phys., 70 (2019), Paper No. 146, 25pp. doi: 10.1007/s00033-019-1188-x.  Google Scholar

[8]

L. Girardin, Non-cooperative Fisher-KPP systems: Asymptotic behavior of traveling waves, Math. Models Methods Appl. Sci., 28 (2018), 1067-1104. doi: 10.1142/S0218202518500288.  Google Scholar

[9]

—————, Non-cooperative Fisher-KPP systems: Traveling waves and long-time behavior, Nonlinearity, 31 (2018), 108-164. doi: 10.1088/1361-6544/aa8ca7.  Google Scholar

[10]

G. L. Iacono, F. Van den Bosch and N. Paveley, The evolution of plant pathogens in response to host resistance: factors affecting the gain from deployment of qualitative and quantitative resistance, J. Theo. Biol., 304 (2012), 152-163. doi: 10.1016/j. jtbi. 2012.03.033.  Google Scholar

[11]

Q. Griette and G. Raoul, Existence and qualitative properties of travelling waves for an epidemiological model with mutations, J. Differential Equations, 260 (2016), 7115-7151. doi: 10.1016/j. jde. 2016.01.022.  Google Scholar

[12]

J. -S. Guo, A. A. L. Poh and M. Shimojo, The spreading speed of an SIR epidemic model with nonlocal dispersal, Asymptotic Analysis, 120 (2020), 163-174. doi: 10.3233/ASY-191584.  Google Scholar

[13]

J. K. Hale and P. Waltman, Persistence in infinite-dimensional systems, SIAM J. Math. Anal., 20 (1989), 388-395. doi: 10.1137/0520025.  Google Scholar

[14]

W. -T. Li, W. -B. Xu and L. Zhang, Traveling waves and entire solutions for an epidemic model with asymmetric dispersal, Discrete Contin. Dyn. Syst., 37 (2017), 2483-2512. doi: 10.3934/dcds. 2017107.  Google Scholar

[15]

F. Lutscher, E. Pachepsky and M. A. Lewis, The effect of dispersal patterns on stream populations, SIAM J. Appl. Math., 65 (2005), 1305-1327. doi: 10.1137/S0036139904440400.  Google Scholar

[16]

P. Magal and X. -Q. Zhao, Global attractors and steady states for uniformly persistent dynamical systems, SIAM J. Math. Anal., 37 (2005), 251-275. doi: 10.1137/S0036141003439173.  Google Scholar

[17]

P. Meyer-Nieberg, Banach Lattices, Universitext, Springer-Verlag, Berlin, 1991. doi: 10.1007/978-3-642-76724-1.  Google Scholar

[18]

A. Morris, L. Borger and E. Crooks, Individual variability in dispersal and invasion speed, Mathematics, 7 (2019), p. 795. Google Scholar

[19]

S. Pan, Asymptotic spreading in a Lotka-Volterra predator-prey system, J. Math. Anal. Appl., 407 (2013), 230-236. doi: 10.1016/j. jmaa. 2013.05.031.  Google Scholar

[20]

L. Rimbaud, J. Papaïx, J. -F. Rey, L. G. Barrett and P. H. Thrall, Assessing the durability and efficiency of landscape-based strategies to deploy plant resistance to pathogens, PLOS Computational Biology, 14 (2018), 1-33. Google Scholar

[21]

S. Ruan, Spatial-temporal dynamics in nonlocal epidemiological models, in Mathematics for life science and medicine, Biol. Med. Phys. Biomed. Eng., Springer, Berlin, 2007, 97-122.  Google Scholar

[22]

H. H. Schaefer, Banach Lattices and Positive Operators, Die Grundlehren der mathematischen Wissenschaften, Band 215. Springer-Verlag, New York-Heidelberg, 1974.  Google Scholar

[23]

H. R. Thieme, Uniform persistence and permanence for non-autonomous semiflows in population biology, Math. Biosci., 166 (2000), 173-201. doi: 10.1016/S0025-5564(00)00018-3.  Google Scholar

[24]

—————, Global stability of the endemic equilibrium in infinite dimension: Lyapunov functions and positive operators, J. Differential Equations, 250 (2011), 3772-3801. doi: 10.1016/j. jde. 2011.01.007.  Google Scholar

[25]

Z. -C. Wang and J. Wu, Travelling waves of a diffusive Kermack-McKendrick epidemic model with non-local delayed transmission, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 466 (2010), 237-261. doi: 10.1098/rspa. 2009.0377.  Google Scholar

[26]

C. Wu, The spreading speed for a predator-prey model with one predator and two preys, Appl. Math. Lett., 91 (2019), 9-14. doi: 10.1016/j. aml. 2018.11.022.  Google Scholar

[27]

G. -B. Zhang and X. -Q. Zhao, Propagation phenomena for a two species Lotka-Volterra strong competition system with nonlocal dispersal, Calc. Var., 59 (2019), Paper No. 10, 34 pp. doi: 10.1007/s00526-019-1662-5.  Google Scholar

[28]

M. Zhao, W. Li and Y. Du, The effect of nonlocal reaction in an epidemic model with nonlocal diffusion and free boundaries, Commun. Pure Appl. Anal., 19 (2020), 4599-4620. doi: 10.3934/cpaa. 2020208.  Google Scholar

[1]

Shuang-Ming Wang, Zhaosheng Feng, Zhi-Cheng Wang, Liang Zhang. Spreading speed and periodic traveling waves of a time periodic and diffusive SI epidemic model with demographic structure. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021145

[2]

Meng Zhao, Wan-Tong Li, Wenjie Ni. Spreading speed of a degenerate and cooperative epidemic model with free boundaries. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 981-999. doi: 10.3934/dcdsb.2019199

[3]

Tristan Roget. On the long-time behaviour of age and trait structured population dynamics. Discrete & Continuous Dynamical Systems - B, 2019, 24 (6) : 2551-2576. doi: 10.3934/dcdsb.2018265

[4]

Mohammed Mesk, Ali Moussaoui. On an upper bound for the spreading speed. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021210

[5]

Rong Wang, Yihong Du. Long-time dynamics of a diffusive epidemic model with free boundaries. Discrete & Continuous Dynamical Systems - B, 2021, 26 (4) : 2201-2238. doi: 10.3934/dcdsb.2020360

[6]

Zhiguo Wang, Hua Nie, Yihong Du. Asymptotic spreading speed for the weak competition system with a free boundary. Discrete & Continuous Dynamical Systems, 2019, 39 (9) : 5223-5262. doi: 10.3934/dcds.2019213

[7]

Dashun Xu, Xiao-Qiang Zhao. Asymptotic speed of spread and traveling waves for a nonlocal epidemic model. Discrete & Continuous Dynamical Systems - B, 2005, 5 (4) : 1043-1056. doi: 10.3934/dcdsb.2005.5.1043

[8]

Jiamin Cao, Peixuan Weng. Single spreading speed and traveling wave solutions of a diffusive pioneer-climax model without cooperative property. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1405-1426. doi: 10.3934/cpaa.2017067

[9]

Peixuan Weng. Spreading speed and traveling wavefront of an age-structured population diffusing in a 2D lattice strip. Discrete & Continuous Dynamical Systems - B, 2009, 12 (4) : 883-904. doi: 10.3934/dcdsb.2009.12.883

[10]

Hans Weinberger. On sufficient conditions for a linearly determinate spreading speed. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 2267-2280. doi: 10.3934/dcdsb.2012.17.2267

[11]

Gary Bunting, Yihong Du, Krzysztof Krakowski. Spreading speed revisited: Analysis of a free boundary model. Networks & Heterogeneous Media, 2012, 7 (4) : 583-603. doi: 10.3934/nhm.2012.7.583

[12]

Luca Gerardo-Giorda, Pierre Magal, Shigui Ruan, Ousmane Seydi, Glenn Webb. Preface: Population dynamics in epidemiology and ecology. Discrete & Continuous Dynamical Systems - B, 2020, 25 (6) : i-ii. doi: 10.3934/dcdsb.2020125

[13]

Zhenguo Bai, Tingting Zhao. Spreading speed and traveling waves for a non-local delayed reaction-diffusion system without quasi-monotonicity. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4063-4085. doi: 10.3934/dcdsb.2018126

[14]

Chang-Hong Wu. Spreading speed and traveling waves for a two-species weak competition system with free boundary. Discrete & Continuous Dynamical Systems - B, 2013, 18 (9) : 2441-2455. doi: 10.3934/dcdsb.2013.18.2441

[15]

Henri Berestycki, Luca Rossi. Reaction-diffusion equations for population dynamics with forced speed I - The case of the whole space. Discrete & Continuous Dynamical Systems, 2008, 21 (1) : 41-67. doi: 10.3934/dcds.2008.21.41

[16]

Henri Berestycki, Luca Rossi. Reaction-diffusion equations for population dynamics with forced speed II - cylindrical-type domains. Discrete & Continuous Dynamical Systems, 2009, 25 (1) : 19-61. doi: 10.3934/dcds.2009.25.19

[17]

Jean-Daniel Djida, Juan J. Nieto, Iván Area. Nonlocal time-porous medium equation: Weak solutions and finite speed of propagation. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 4031-4053. doi: 10.3934/dcdsb.2019049

[18]

Manjun Ma, Xiao-Qiang Zhao. Monostable waves and spreading speed for a reaction-diffusion model with seasonal succession. Discrete & Continuous Dynamical Systems - B, 2016, 21 (2) : 591-606. doi: 10.3934/dcdsb.2016.21.591

[19]

Jong-Shenq Guo, Ken-Ichi Nakamura, Toshiko Ogiwara, Chang-Hong Wu. The sign of traveling wave speed in bistable dynamics. Discrete & Continuous Dynamical Systems, 2020, 40 (6) : 3451-3466. doi: 10.3934/dcds.2020047

[20]

Elena Trofimchuk, Manuel Pinto, Sergei Trofimchuk. On the minimal speed of front propagation in a model of the Belousov-Zhabotinsky reaction. Discrete & Continuous Dynamical Systems - B, 2014, 19 (6) : 1769-1781. doi: 10.3934/dcdsb.2014.19.1769

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (162)
  • HTML views (199)
  • Cited by (0)

[Back to Top]